Alert archive / West Virginia / Flash Flood Watches in 2011

Flash Flood Watch 12, NWS Charleston, WV

June 19, 201115 counties in West Virginia

NWS Charleston, WV issued this flash flood watch at Jun 19, 2011, 6:10 PM EDT for 15 counties in West Virginia. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2011, 6:10 PM EDT (22:10 UTC)
Expired
Jun 20, 2011, 4:23 AM EDT
In force
10 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 118 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WGUS61 KRLX 192210
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EDT SUN JUN 19 2011

WVZ010-011-018>020-027>032-037>040-046-047-200615-
/O.NEW.KRLX.FF.A.0012.110619T2210Z-110620T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
610 PM EDT SUN JUN 19 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST 
  VIRGINIA AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL WEST 
  VIRGINIA...BRAXTON...CALHOUN...CLAY...GILMER...NICHOLAS... 
  TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR... 
  DODDRIDGE...HARRISON...LEWIS...PLEASANTS...RANDOLPH... 
  RITCHIE...TYLER AND UPSHUR. 

* THROUGH LATE TONIGHT

* A VERY MOIST ENVIRONMENT WILL RESIDE HERE OVERNIGHT. DISTURBANCES
  IN THE WINDS ALOFT WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS.

* RAIN AMOUNTS OF 2 TO 4 INCHES MAY DEVELOP OVER SMALL LOCALIZED
  AREAS...IF REPETITIVE SHOWERS DEVELOP OVERNIGHT. AREAS THAT
  HAVE SEEN HEAVIER SHOWERS FRIDAY OR SATURDAY ARE MORE VULNERABLE
  TO RAPID RISES ON SMALL STREAMS.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

IF YOU LIVE ALONG A SMALL STREAM...PLUS COUNTY AND STATE OFFICIALS...
MONITOR WATER LEVELS PERIODICALLY OVERNIGHT...ESPECIALLY IF
SHOWERS PERSIST. BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD
WARNINGS BE POSTED...OR RAPID RISES IN STREAMS OCCUR.

&&

$$

KTB
2 follow-up statements
519 
WGUS61 KRLX 192352
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT SUN JUN 19 2011

WVZ009-017-200800-
/O.EXA.KRLX.FF.A.0012.000000T0000Z-110620T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD-WIRT-
INCLUDING THE CITIES OF...PARKERSBURG...VIENNA...ELIZABETH
752 PM EDT SUN JUN 19 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHERN WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...WIRT AND WOOD. 

* UNTIL 6 AM EDT MONDAY

* A VERY MOIST ENVIRONMENT WILL RESIDE HERE OVERNIGHT. 
  DISTURBANCES IN THE WINDS ALOFT WILL HELP TRIGGER SHOWERS AND 
  THUNDERSTORMS. 

* RAIN AMOUNTS OF 2 TO 4 INCHES MAY DEVELOP OVER SMALL LOCALIZED 
  AREAS...IF REPETITIVE SHOWERS DEVELOP OVERNIGHT. AREAS THAT 
  HAVE SEEN HEAVIER SHOWERS FRIDAY OR SATURDAY ARE MORE 
  VULNERABLE TO RAPID RISES ON SMALL STREAMS.| 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

IF YOU LIVE ALONG A SMALL STREAM...PLUS COUNTY AND STATE
OFFICIALS... MONITOR WATER LEVELS PERIODICALLY OVERNIGHT...
ESPECIALLY IF SHOWERS PERSIST. BE PREPARED TO TAKE ACTION SHOULD
A FLASH FLOOD WARNINGS BE POSTED...OR RAPID RISES IN STREAMS
OCCUR.

&&

$$

WVZ010-011-018>020-027>032-037>040-046-047-200800-
/O.CON.KRLX.FF.A.0012.000000T0000Z-110620T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
752 PM EDT SUN JUN 19 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN 
  WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST 
  VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON... 
  CALHOUN...CLAY...GILMER...NICHOLAS...TAYLOR AND WEBSTER. IN 
  NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON... 
  LEWIS...PLEASANTS...RANDOLPH...RITCHIE...TYLER AND UPSHUR. 

* UNTIL 6 AM EDT MONDAY

* A VERY MOIST ENVIRONMENT WILL RESIDE HERE OVERNIGHT. 
  DISTURBANCES IN THE WINDS ALOFT WILL HELP TRIGGER SHOWERS AND 
  THUNDERSTORMS. 

* RAIN AMOUNTS OF 2 TO 4 INCHES MAY DEVELOP OVER SMALL LOCALIZED 
  AREAS...IF REPETITIVE SHOWERS DEVELOP OVERNIGHT. AREAS THAT 
  HAVE SEEN HEAVIER SHOWERS FRIDAY OR SATURDAY ARE MORE 
  VULNERABLE TO RAPID RISES ON SMALL STREAMS.| 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

IF YOU LIVE ALONG A SMALL STREAM...PLUS COUNTY AND STATE
OFFICIALS... MONITOR WATER LEVELS PERIODICALLY OVERNIGHT...
ESPECIALLY IF SHOWERS PERSIST. BE PREPARED TO TAKE ACTION SHOULD
A FLASH FLOOD WARNINGS BE POSTED...OR RAPID RISES IN STREAMS
OCCUR.

&&

$$
528 
WGUS61 KRLX 200823
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
423 AM EDT MON JUN 20 2011

WVZ009>011-017>020-027>032-037>040-046-047-200930-
/O.CAN.KRLX.FF.A.0012.000000T0000Z-110620T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...
BELINGTON...MARLINTON...ELKINS
423 AM EDT MON JUN 20 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL
WEST VIRGINIA AND NORTHERN WEST VIRGINIA HAS BEEN CANCELLED.

LOW PRESSURE SYSTEM PRODUCING THE THUNDERSTORMS THAT NECESSITATED
THE FLASH FLOOD WATCH HAS MOVED OUT OF THE AREA...TAKING THE RAIN
WITH IT.  THE FLASH FLOOD WATCH IS THEREFORE NO LONGER NEEDED.

$$

TRM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 2:30 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 19, 2:30 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
230 PM EDT SUN JUN 19 2011

.SYNOPSIS...
A SLOW MOVING FRONT WILL SHIFT NORTHEAST TONIGHT...LEAVING THE AREA IN
THE WARM SECTOR THROUGH EARLY WEEK. A COLD FRONT PUSHES THROUGH
THE AREA AROUND THURSDAY

&&

.NEAR TERM /THROUGH MONDAY/...
LATEST RADAR MOSAIC INDICATES DYING REMNANTS FROM CONVECTIVE SYSTEM
CONTINUE TO WEAKEN AS IT PUSHES ACROSS OUR AREA. OTHER SCATTERED
SHOWERS/STORMS CONTINUE ACROSS THE NORTHEAST HALF OF THE AREA.

EXPECT THE CONVECTIVE REMNANTS WILL CONTINUE TO WEAKEN/DISSIPATE
THIS AFTERNOON...WHILE THE SCATTERED STORMS CONTINUE TO MOVE NORTHEAST.

MODELS SUGGEST AN MID-LEVEL FEATURE...CURRENTLY OVER INDIANA...
WILL PUSH EAST ACROSS THE AREA TONIGHT. FEEL PRECIP AMOUNTS...FROM
THE NAM/GFS/CMC...MAY BE CONTAMINATED BY CONVECTIVE FEEDBACK.
LATEST RUC/HRRR APPEARS TO HAVE THE BEST HANDLE ON THE PRECIP
ASSOCIATED WITH THE MID-LEVEL SYSTEM.

MAY BE A BREAK IN THE PRECIPITATION MONDAY MORNING. HOWEVER...
ANOTHER CONVECTIVE SYSTEM ASSOCIATED WITH ANOTHER MID-LEVEL FEATURE
MAY APPROACH THE REGION FROM THE NORTHWEST MONDAY AFTERNOON.

PRECIPITABLE WATER VALUES ARE FORECASTED TO INCREASE THIS
AFTERNOON INTO TONIGHT WITH VALUES AROUND 2 INCHES THIS EVENING...
AND THEN REMAINING QUITE HIGH THROUGH TOMORROW. PLAN TO CONTINUE
MENTION OF HEAVY RAIN THROUGH 06 UTC TONIGHT.

WITH CLOUDS AND A WET ATMOSPHERE...HAVE GONE ON THE WARMER SIDE OF
GUIDANCE FOR LOWS TONIGHT. FEEL MAV IS ONCE AGAIN TOO HIGH...SO
HAVE GONE WITH A BLEND OF THE MODEL GUIDANCE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
THIS LOOKS TO BE THE BRIEF BREAK IN THE RATHER PERSISTENT
THUNDERSTORM COMPLEXES...ASSOCIATED WITH THE SOUTHERN EDGE OF THE
WESTERLIES CURRENTLY ACROSS THE OHIO VALLEY. MODELS IN DECENT
AGREEMENT ON BUILDING UPPER RIDGE LATER MONDAY AND TUESDAY...AHEAD
OF A SIGNIFICANT UPPER TROUGH AND COLD FRONT TO AFFECT OUR AREA JUST
AFTER THIS PERIOD. THE LAST OF A SERIES OF THUNDERSTORMS COMPLEXES
WILL LIKELY MOVE SOUTHEAST ACROSS OUR AREA EARLY MONDAY EVENING
BEFORE WARMING ALOFT WITH BUILDING HEIGHTS TAKES OVER. BY
TUESDAY...EXPECT A WARMER AND VERY MUGGY DAY. OF SOME CONCERN IS
THAT SOME MODELS DEVELOP A DEEP LAYER OF MOISTURE...AND
CONVECTION...WELL AHEAD OF THE SYSTEM ON TUESDAY WHICH WOULD
ACTUALLY BE UNDER THE BUILDING RIDGE ALOFT. WILL NOT BUY THIS AT
TIME...AND KEEP CONVECTION CHANCES AT A MINIMUM. TEMPS WILL LIKELY
RISE ABOVE 90 LOWLANDS. TUESDAY NIGHT WILL BE A WARM AND MUGGY NIGHT
AS THE RIDGE ONLY SLOWLY BEGINS TO GIVE WAY LATER AT NIGHT. WILL
ONLY INTRODUCE LOW POPS FAR NORTHWEST BY WEDNESDAY MORNING AS THE
NEXT SYSTEM APPROACHES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
APEX OF RIDGE SHIFTS SOUTH AND EAST OF THE AREA BY
WEDNESDAY...MODELS AGREE ON AREA ENTERING A SOUTHWEST FLOW
/AHEAD OF CENTRAL PLAINS UPPER LOW WHICH OPENS TO UPPER TROUGH AS IT
ENTERS WESTERN GREAT LAKES REGION/. WAVES WITHIN THAT SOUTHWEST
FLOW...AND EASY ACCESS TO WESTERN GULF OF MEXICO MOISTURE...SPELL A
HUMID AND BUSY LOOKING CONVECTION PATTERN WEDNESDAY THROUGH
AT LEAST EARLY FRIDAY. PLACED POPS INTO 40S RANGE...AS PER HPC...FOR
NOW UNTIL INDIVIDUAL FEATURES CAN BE BETTER RESOLVED.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
ACTIVE CONVECTIVE PATTERN CONTINUES. LATEST RADAR SHOWS DYING
REMNANTS OF CONVECTIVE SYSTEM IS PUSHING INTO OUR WESTERN
COUNTIES. AHEAD OF THE PRECIPITATION...SCATTERED SHOWERS/STORMS
HAVE DEVELOPED.

THE SCATTERED STORMS WILL CONTINUE THROUGH 22 UTC...WHILE THE
CONVECTIVE SYSTEM CONTINUES TO DISSIPATE. EXPECT MVFR...POSSIBLY
IFR...CONDITIONS IN THE HEAVIEST PRECIPITATION WITH VFR CONDITIONS
PREVAILING ELSEWHERE.

AFTER 22 UTC...UPPER LEVEL SYSTEM...ALONG WITH SCATTERED
SHOWERS/STORMS WILL PUSH SE ACROSS THE AREA. CONDITIONS WILL
GRADUALLY DETERIORATE TO MVFR...WITH LOCAL IFR CONDITIONS WITH THE
HEAVIER PRECIPITATION.

BETWEEN 05 UTC TO 12 UTC...SOME FAVORED VALLEY LOCATIONS COULD SEE
SOME IFR CONDITIONS IN FOG.

AFT 12 UTC...VFRR/MVFR CONDITIONS SHOULD BE THE RULE ACROSS THE
AREA.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING OF RAIN INDUCED LOWER VISIBILITY...AS
WELL AS AMOUNT OF FOG TONIGHT...MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    M    M    M    M    M    L    L    M    M
HTS CONSISTENCY  H    H    L    M    M    L    L    L    M    L    M    M
BKW CONSISTENCY  M    H    H    M    M    M    M    L    L    M    M    M
EKN CONSISTENCY  L    H    H    H    H    H    H    H    H    M    M    M
PKB CONSISTENCY  M    M    M    H    H    H    H    H    H    M    H    H
CKB CONSISTENCY  H    H    M    M    H    H    H    H    H    M    M    M

AFTER 18Z MONDAY...
BRIEF IFR FROM INTERMITTENT CLUSTERS OF SHOWERS AND THUNDERSTORMS AT
LEAST INTO THE EARLY PORTION OF THIS WEEK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/JMV
NEAR TERM...JSH
SHORT TERM...JMV
LONG TERM...MDP
AVIATION...JSH
Hazardous weather outlook, Jun 19, 2:53 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT SUN JUN 19 2011

OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-037>040-046-
047-201900-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-MASON-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
253 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN AND LOCALIZED WATER PROBLEMS ARE POSSIBLE THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY INTO
MONDAY NIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY
RAIN IS POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-201900-
GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-
MINGO-LOGAN-BOONE-
253 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT.
THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY RAIN IS POSSIBLE
AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY INTO
MONDAY NIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY
RAIN IS POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-201900-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
253 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY INTO
MONDAY NIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY
RAIN IS POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 19, 5:17 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
517 PM EDT SUN JUN 19 2011

KYZ101>103-105-OHZ083-084-086-087-WVZ005-006-192230-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-
LAWRENCE OH-WAYNE-CABELL-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON
517 PM EDT SUN JUN 19 2011

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

SHOWERS WERE DEVELOPING OVER SOUTHERN OHIO AND EASTERN KENTUCKY.

THROUGH 6:15 PM...THESE SHOWERS COULD GET STRONGER...AND DEVELOP
INTO THUNDERSTORMS...AS THEY STREAK THROUGH NORTHEAST KENTUCKY AND
SOUTHEAST OHIO...PLUS INTO WAYNE AND CABELL COUNTIES IN WEST
VIRGINIA.

IN ANY CASE...BRIEF LOCALIZED DOWNPOURS ARE LIKELY EARLY THIS EVENING.
WIND GUSTS OF AROUND 30 MPH ARE POSSIBLE WITH ANY SHOWER.

THE NATIONAL WEATHER SERVICE WILL BE MONITORING FOR ANY REPETITIVE SHOWERS
THIS EVENING...THAT WOULD AFFECT THE SAME STREAM BASIN.

KTB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:04 AM EDTSpecial Weather StatementRLXPutnam86 min
Jun 19, 7:20 AM EDTSpecial Weather StatementRLXHarrison, Taylor70 min
Jun 19, 6:27 PM EDTSpecial Weather StatementRLXJackson, Mason, Putnam78 min
Jun 19, 6:31 PM EDTSpecial Weather StatementRLXBoone, Fayette, Logan, Mingo, Raleigh, Wyoming44 min
Jun 19, 7:14 PM EDTSpecial Weather StatementRLXCalhoun, Pleasants, Roane, Wirt, Wood31 min
Jun 19, 7:24 PM EDTSpecial Weather StatementRLXWyoming21 min

Nearby

Flash Flood Watches in West Virginia, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.